Alert archive / South Dakota / Tornado Warnings in 1998
Tornado Warning 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this tornado warning at Jun 14, 1998, 6:14 PM CDT for Codington County, South Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1998, 6:14 PM CDT (23:14 UTC)
- Expired
- Jun 14, 1998, 6:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Codington County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KABR 142314 RRA TORABR SDC029-142345- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 614 PM CDT SUN JUN 14 1998 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * TORNADO WARNING FOR... CODINGTON COUNTY IN NORTHEASTERN SOUTH DAKOTA * UNTIL 645 PM CDT * AT 608 PM CDT... LOCAL LAW ENFORCEMENT DETECTED A TORNADO IN THE VICINITY OF WATERTOWN MOVING SOUTH AT 5 MPH. * THE TORNADO WILL BE NEAR... WATERTOWN 620 PM CDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! GS/LVQ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at Jun 14, 11:00 AM CDT, 7 hours 14 minutes earlier.
Area forecast discussion, Jun 14, 11:00 AM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD AND FOR TRAVERSE/BIG STONE COUNTIES OF MN NATIONAL WEATHER SERVICE ABERDEEN SD 1100 AM CDT SUN JUN 14 1998 HAVE UPDATED CWA...MAINLY TO UPDATE WINDS AND ADJUST TEMPERATURES. ABR SOUNDING MODIFIED FOR TEMP/DEWPOINT OF 74/62 GIVES CAPE OF 1700 AND LI OF -5. LGT WNDS AND MOIST MID LEVELS SHOULD LIMIT SEVERE POTENTIAL BUT LOCALLY HEAVY RAIN AND SMALL HAIL POSSIBLE. BEST CHANCE ACROSS NRN \TIER OF CWA...WHERE WEAK SUNSHINE WILL BOOST SFC HEATING. .ABR...NONE MIDDLEBROOKE
Nearby
Tornado Warnings in South Dakota, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.